There was a recent post concerning Sotalol and I thought I would share my experience with it as well.I have been on Sotalol ( 120mg x 2) for the past two years. My EP at Duke had put me on that drug and dosage following my second ablation ( unsuccessful unfortunately). I have found that it makes me quite breathless whenever I am exerting myself - either walking uphill or cycling. My AF episodes while taking Sotalol are of a shorter duration ( 1-3 hours) but at an increased frequency ( 10-15 a month). I track episodes on my cell phone calendar and mark them with an angry little orange emoticon. On this years visit to my cardiologist I showed him several months from my iPhone and when he saw the frequency he has jumped into action.
I just had a stress test yesterday and will have an echo today and will see a new EP next Wednesday. They are considering a switch to Tikosyn ( dofitilide) which is unavailable in the Europe and /or a 3rd ablation - this time with the newer cyro balloon method. I am somewhat nervous as I suffered a stroke just 3 weeks after my last ablation, but beating the aggravation of Afib every other day makes it worth the try.
It was a relief to see that there might still be one more kick at the can for me!!